On asymptotic stability of stationary solutions to nonlinear wave and Klein-Gordon equations
Authors
Abstract
We consider nonlinear wave and Klein-Gordon equations with general nonlinear terms, localized in space. Conditions are found which provide asymptotic stability of stationary solutions in local energy norms. These conditions are formulated in terms of spectral properties of the Schrödinger operator corresponding to the linearized problem. They are natural extensions to partial differential equations of the known Lyapunov condition. For the nonlinear wave equation in three-dimensional space we find asymptotic expansions, as t →∞, of the solutions which are close enough to a stationary asymptotically stable solution.
Keywords
Neural Network; Partial Differential Equation; Wave Equation; Stationary Solution; Asymptotic Expansion
Citation
- Journal: Archive for Rational Mechanics and Analysis
- Year: 1996
- Volume: 134
- Issue: 3
- Pages: 227–248
- Publisher: Springer Science and Business Media LLC
- DOI: 10.1007/bf00379535
BibTeX
@article{Komech_1996,
title={{On asymptotic stability of stationary solutions to nonlinear wave and Klein-Gordon equations}},
volume={134},
ISSN={1432-0673},
DOI={10.1007/bf00379535},
number={3},
journal={Archive for Rational Mechanics and Analysis},
publisher={Springer Science and Business Media LLC},
author={Komech, A. and Vainberg, B.},
year={1996},
pages={227--248}
}
References
- Berestycki, H. & Lions, P.-L. Nonlinear scalar field equations, I existence of a ground state. Archive for Rational Mechanics and Analysis vol. 82 313–345 (1983) – 10.1007/bf00250555
- Brezis, H. & Lieb, E. H. Minimum action solutions of some vector field equations. Communications in Mathematical Physics vol. 96 97–113 (1984) – 10.1007/bf01217349
- J. M. Chadam, Ann. Scuola Norm. Sup. Pisa Fis. Mat. (1972)
- J. Ginibre, Ann. Inst. Henri Poincare (1985)
- Ginibre, J. & Velo, G. Scattering theory in the energy space for a class of non-linear wave equations. Communications in Mathematical Physics vol. 123 535–573 (1989) – 10.1007/bf01218585
- Glassey, R. T. & Strauss, W. A. Decay of classical Yang-Mills fields. Communications in Mathematical Physics vol. 65 1–13 (1979) – 10.1007/bf01940957
- Glassey, R. T. & Strauss, W. A. Decay of a Yang-Mills field coupled to a scalar field. Communications in Mathematical Physics vol. 67 51–67 (1979) – 10.1007/bf01223200
- Grillakis, M., Shatah, J. & Strauss, W. Stability theory of solitary waves in the presence of symmetry, I. Journal of Functional Analysis vol. 74 160–197 (1987) – 10.1016/0022-1236(87)90044-9
- L. Hörmander, Microlocal analysis and nonlinear waves (1991)
- Klainerman, S. Long-time behavior of solutions to nonlinear evolution equations. Archive for Rational Mechanics and Analysis vol. 78 73–98 (1982) – 10.1007/bf00253225
- Kruglikov, B. S. Topological classification of Leggett systems in an integrable case for3He–A. Russian Mathematical Surveys vol. 46 179–181 (1991) – 10.1070/rm1991v046n04abeh002825
- A. I. Komech, Moscow Univ. Math. Bull. (1991)
- Komech, A. I. On Stabilization of String-Nonlinear Oscillator Interaction. Journal of Mathematical Analysis and Applications vol. 196 384–409 (1995) – 10.1006/jmaa.1995.1415
- A. I. Komech, Russian J. Math. Phys. (1995)
- Lax, P. D., Morawetz, C. S. & Phillips, R. S. Exponential decay of solutions of the wave equation in the exterior of a star‐shaped obstacle. Communications on Pure and Applied Mathematics vol. 16 477–486 (1963) – 10.1002/cpa.3160160407
- P. D. Lax, Scattering Theory (1967)
- Lax, P. D. & Phillips, R. S. Scattering Theory. Rocky Mountain Journal of Mathematics vol. 1 (1971) – 10.1216/rmj-1971-1-1-173
- Morawetz, C. S. The decay of solutions of the exterior initial‐boundary value problem for the wave equation. Communications on Pure and Applied Mathematics vol. 14 561–568 (1961) – 10.1002/cpa.3160140327
- Morawetz, C. S. Exponential decay of solutions of the wave equation. Communications on Pure and Applied Mathematics vol. 19 439–444 (1966) – 10.1002/cpa.3160190407
- Morawetz, C. S. & Strauss, W. A. Decay and scattering of solutions of a nonlinear relativistic wave equation. Communications on Pure and Applied Mathematics vol. 25 1–31 (1972) – 10.1002/cpa.3160250103
- Payne, L. E. & Sattinger, D. H. Saddle points and instability of nonlinear hyperbolic equations. Israel Journal of Mathematics vol. 22 273–303 (1975) – 10.1007/bf02761595
- R. Racke, Jahresber. Deutsch. Math.-Verein. (1992)
- Reed, M. C. Introduction. Lecture Notes in Mathematics 1–4 (1976) doi:10.1007/bfb0079272 – 10.1007/bfb0079272
- Segal, I. Dispersion for non-linear relativistic equations. II. Annales scientifiques de l’École normale supérieure vol. 1 459–497 (1968) – 10.24033/asens.1170
- Shatah, J. Stable standing waves of nonlinear Klein-Gordon equations. Communications in Mathematical Physics vol. 91 313–327 (1983) – 10.1007/bf01208779
- Shatah, J. Unstable ground state of nonlinear Klein-Gordon equations. Transactions of the American Mathematical Society vol. 290 701–710 (1985) – 10.1090/s0002-9947-1985-0792821-7
- Shatah, J. & Strauss, W. Instability of nonlinear bound states. Communications in Mathematical Physics vol. 100 173–190 (1985) – 10.1007/bf01212446
- Strauss, W. A. Decay and asymptotics for □u = F(u). Journal of Functional Analysis vol. 2 409–457 (1968) – 10.1016/0022-1236(68)90004-9
- Strauss, W. A. Nonlinear invariant wave equations. Lecture Notes in Physics 197–249 doi:10.1007/bfb0032334 – 10.1007/bfb0032334
- Vaĭnberg, B. R. ON THE ANALYTICAL PROPERTIES OF THE RESOLVENT FOR A CERTAIN CLASS OF OPERATOR-PENCILS. Mathematics of the USSR-Sbornik vol. 6 241–273 (1968) – 10.1070/sm1968v006n02abeh001062
- Vaĭnberg, B. R. BEHAVIOR OF THE SOLUTION OF THE CAUCHY PROBLEM FOR A HYPERBOLIC EQUATION ASt→∞. Mathematics of the USSR-Sbornik vol. 7 533–567 (1969) – 10.1070/sm1969v007n04abeh001578
- B. R. Vainberg, Trans. Moscow Math. Soc. (1974)
- Vainberg, B. R. ON THE SHORT WAVE ASYMPTOTIC BEHAVIOUR OF SOLUTIONS OF STATIONARY PROBLEMS AND THE ASYMPTOTIC BEHAVIOUR ASt→ ∞ OF SOLUTIONS OF NON-STATIONARY PROBLEMS. Russian Mathematical Surveys vol. 30 1–58 (1975) – 10.1070/rm1975v030n02abeh001406
- B. R. Vainberg, Encyclopedia of Mathematical Sciences, VINITI-Springer Publishers (1989)
- B. R. Vainberg, Asymptotic Methods in Equations of Mathematical Physics (1989)